MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6JR40
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: one 6f launcher guide catheter was received for analysis.A non-mdt mating device was attached to the hub of the catheter and a non-mdt introducer sheath was attached to the shaft.No damage was noted to the returned introducer sheath however during analysis the introducer was cut open to facilitate the removal of the guide catheter.No damage was noted to the returned mating device.During analysis, a detachment of the shaft occurred approx.55cm from the distal tip.The ends of the detached portions of the catheter appeared slightly jagged.A severely torsionally kinked section was noted towards the proximal end of the shaft, approx.36-38cm from the strain relief, followed by a flattened section on the catheter.Exposed wire was evident.No damage was noted to the distal end of the catheter.The od of the catheter measured 0.082¿ meeting specification of 0.082 +/- 0.001¿.The id of catheter measured 0.071¿ meeting specification of 0.071¿+/- 0.001¿.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A launcher 6f guide catheter was used to treat a mildly tortuous lesion with 99% stenosis in the mid rca.There was no damage noted to the device packaging.The device was removed from the packaging and prepped as per ifu.The device was inspected prior to use.Resistance was not encountered when advancing the device and excessive force was not used during delivery.The device was not excessively torqued.It was reported that the distal end of the guide catheter kinked while the device was in the iliac, just past the sheath.The patient is alive with no injury.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9408540
Report Number1220452-2019-00154
Device Sequence Number4202109
Product Code DQY
UDI-Device Identifier00613994817778
UDI-Public00613994817778
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2021
Device Model NumberLA6JR40
Device Catalogue NumberLA6JR40
Device Lot Number0009693594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2019
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight98